MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a5: ethnicity/race: unknown, information was requested but not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect clinical code: 4581 (incision enlarged) attempts were made to obtain the missing information; however, the information was not available.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that once a multifocal intraocular lens (iol) was implanted in a patient¿s right eye, there was a scratch on it.There was patient contact and the lens fully inserted.The lens was removed, and a replacement lens of the same model and diopter was implanted during the same procedure.There was a 10-minute delay in procedure and the incision was enlarged, but no sutures used, and no vitrectomy performed.No additional surgical and or medical interventions were planned or required.The patient outcome was good, and no injury reported.It was indicated that a competitor¿s ophthalmic viscoelastic device (ovd) was used, but no combination of balanced salt solution (bss) and ovd and that the lubricant used was introduced into the cartridge from cartridge canopy.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: oct 16, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the device was returned for evaluation.Product evaluation was performed under magnification.The complaint device presented with the plunger rod fully advanced.The complaint device lens module was inspected and presented with no issues.The device assembly was inspected and presented with no issues.The complaint lens was received cut in half.The lens was cleaned and the edge could be observed to be damaged.The complaint issue of cosmetic issues could not be confirmed.However, the observed issue lens damaged is similar to the complaint issue cosmetic issues and could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17865386
Report Number3012236936-2023-02490
Device Sequence Number5909219
Product Code POE
UDI-Device Identifier05050474761834
UDI-Public(01)05050474761834(17)250420
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISCO LUBRICATION.
Patient Age67 YR
Patient SexUnknown
Patient Weight74 KG